Alert archive / Maine / Tornado Warnings in 2025
Tornado Warning 3, NWS Caribou, ME
NWS Caribou, ME issued this tornado warning at Jul 17, 2025, 5:03 PM EDT for Aroostook County, Maine. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 17, 2025, 5:03 PM EDT (21:03 UTC)
- Expired
- Jul 17, 2025, 5:30 PM EDT
- In force
- 27 min
- Issued by
- NWS Caribou, ME
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.75 in
County Aroostook County, ME
The radar
The Caribou radar (KCBW), 91 km from the middle of the area, began a volume at 21:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 17, 2:28 PM EDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Caribou, ME (KCAR), launched 12:00Z, 9.1 hours before the alert went out and 53 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 41 J/kg
- Mixed-layer CIN
- -148 J/kg
- Mixed-layer LCL
- 1350 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 83 m²/s²
- 0-3 km storm-relative helicity
- 76 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted.
290
WFUS51 KCAR 172103
TORCAR
MEC003-172130-
/O.NEW.KCAR.TO.W.0003.250717T2103Z-250717T2130Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Caribou ME
503 PM EDT Thu Jul 17 2025
The National Weather Service in Caribou Maine has issued a
* Tornado Warning for...
Eastern Aroostook County in northern Maine...
* Until 530 PM EDT.
* At 502 PM EDT, a severe thunderstorm capable of producing a tornado
was located over Russel Crossing, or 15 miles southwest of Portage,
moving east at 30 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This dangerous storm will be near...
Nashville Plantation around 510 PM EDT.
Portage and Ashland around 525 PM EDT.
Other locations impacted by this tornadic thunderstorm include
Garfield and Nashville.
This includes State Highway 11 between Ashland and Portage.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 4656 6876 4668 6881 4681 6843 4659 6829
TIME...MOT...LOC 2102Z 250DEG 26KT 4663 6873
TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
$$
Foisy2 follow-up statements
529
WWUS51 KCAR 172118
SVSCAR
Severe Weather Statement
National Weather Service Caribou ME
518 PM EDT Thu Jul 17 2025
MEC003-172130-
/O.CON.KCAR.TO.W.0003.000000T0000Z-250717T2130Z/
Aroostook ME-
518 PM EDT Thu Jul 17 2025
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 530 PM EDT FOR CENTRAL
AROOSTOOK COUNTY...
At 517 PM EDT, a severe thunderstorm capable of producing a tornado
was located near Nashville Plantation, or 8 miles southwest of
Portage, moving east at 30 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This dangerous storm will be near...
Portage Lake around 525 PM EDT.
Other locations impacted by this tornadic thunderstorm include
Garfield and Nashville.
This includes State Highway 11 between Ashland and Portage.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 4659 6864 4669 6869 4681 6843 4661 6830
TIME...MOT...LOC 2117Z 249DEG 25KT 4666 6859
TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
$$
Foisy949 WWUS51 KCAR 172129 SVSCAR Severe Weather Statement National Weather Service Caribou ME 529 PM EDT Thu Jul 17 2025 MEC003-172138- /O.EXP.KCAR.TO.W.0003.000000T0000Z-250717T2130Z/ Aroostook ME- 529 PM EDT Thu Jul 17 2025 ...THE TORNADO WARNING FOR CENTRAL AROOSTOOK COUNTY WILL EXPIRE AT 530 PM EDT... The storm which prompted the warning no longer appears capable of producing a tornado. Therefore, the tornado warning will be allowed to expire. A Severe Thunderstorm Warning still remains in effect for these areas until 615 PM. A Severe Thunderstorm Watch remains in effect until 900 PM EDT for northern Maine. && LAT...LON 4659 6864 4669 6869 4681 6843 4661 6830 TIME...MOT...LOC 2128Z 250DEG 26KT 4668 6850 $$ Foisy
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Caribou, ME wrote its last area forecast discussion before this tornado warning went out at Jul 17, 1:59 PM EDT, 3 hours 4 minutes earlier.
Area forecast discussion, Jul 17, 1:59 PM EDT, 3 hours 4 minutes before
Area Forecast Discussion
National Weather Service Caribou ME
159 PM EDT Thu Jul 17 2025
.SYNOPSIS...
A cold front will cross the area tonight. High pressure returns
on Friday through Saturday. Another front approaches from the
north while low pressure tracks south of the area on Sunday.
High pressure builds in from the northwest on Monday.
&&
.NEAR TERM /THROUGH FRIDAY NIGHT/...
The cold front will continue to move through the region
tonight. The strong to severe thunderstorms will continue to be
a threat this evening and tonight due to the second round of
storms moving with the front. The concern will be the
reinvigorating of the instability values and helicity with the
front. In addition, high PWAT values hold on into the night. As
of this update, a flood watch has been issued to a little after
midnight. The frontal progression will be rather quick to where
the front will exit the state after midnight. Some rain showers
will linger in the far north before drying out with the cooler
airmass and drier conditions. For the south, the marine layer
will continue to keep severe thunderstorms out of the area.
Areas of fog will return tonight.
For Friday and Friday night, high pressure will settle into New
England, clearing skies and cooling temps for the day and night.
Also, dew points will decrease with the system, decreasing RH.
High temps will reach into the mid 70s and low temps in the mid
50s.
&&
.SHORT TERM /SATURDAY THROUGH SUNDAY/...
High pressure will build offshore on Saturday with southwest
winds bringing fairly warm temps during the day. Temps will
climb to near seasonal norms for the day with drier dewpoints
remaining in the 50s.
A cold front will be dropping south toward the CWA overnight
with showers ahead of it and thunderstorms in the afternoon.
&&
.LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/...
Wrap-around showers will continue Sunday night into Monday
morning before high pressure builds in. Hipres controls the area
wx through the middle part of the week with upr lvl ridge slowly
breaking down next Thursday.
Temps will be cool on Monday with highs only topping out around
70 but will rebound thru the end of the period up to near
normal.
&&
.AVIATION /16Z THURSDAY THROUGH MONDAY/...
NEAR TERM: Aroostook Terminals: Mainly VFR conditions, then
MVFR/IFR in rain showers and thunderstorms this afternoon and
evening. Cigs lowering to IFR at sunset, then improve to MVFR
after midnight. VFR conditions return Friday and remain through
Friday night. Early S winds 5-10, switching to WNW after
midnight. Then NW Friday and Friday night 5-15 kts.
Downeast Terminals: Cigs lower to IFR/LIFR tonight with areas of
fog moving in. Vsby lowers to IFR after sunset. VFR conditions
return Friday morning and remain into Friday night. Early S
winds 5-10, switching to WNW after midnight. Then NW Friday and
Friday night 5-15 kts.
SHORT TERM:
Saturday...VFR. SW 5-10kts.
Saturday night-Sunday night...Dropping to MVFR/IFR late Sat
night in showers, possible tstms in the afternoon. WSW 5-15kts
becoming NW 5-10kts Monday morning.
Monday...VFR. NW 10-20kts.
&&
.MARINE...
NEAR TERM: Winds and seas will remain below SCA tonight through
Friday night.
SHORT TERM: Winds and seas will remain below small craft levels
through the weekend.
&&
.CAR WATCHES/WARNINGS/ADVISORIES...
ME...Flood Watch through late tonight for MEZ001>004.
Beach Hazards Statement from Friday morning through Friday
evening for MEZ029-030.
MARINE...None.
&&
Near Term...LaFlash
Short Term...Buster
Long Term...Buster
Aviation...LaFlash/Buster
Marine...LaFlash/BusterHazardous weather outlook, Jul 17, 2:45 PM EDT, 2 hours 18 minutes before
Hazardous Weather Outlook National Weather Service Caribou ME 245 PM EDT Thu Jul 17 2025 MEZ005-011-015-032-181845- Northern Penobscot-Central Penobscot-Southern Penobscot- Northern Washington- 245 PM EDT Thu Jul 17 2025 This Hazardous Weather Outlook is for Central Highlands Maine, Far Eastern Maine and Penobscot Valley Maine. .DAY ONE...This afternoon and tonight. Thunderstorms this afternoon into tonight with the chance for some thunderstorms to become strong to severe. Stronger storms may produce gusty winds. Stronger rain showers and all thunderstorms may produce heavy downpours which could lead to localized flooding. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. MEZ001>004-181845- Northwest Aroostook-Northeast Aroostook-Northern Somerset- Northern Piscataquis- 245 PM EDT Thu Jul 17 2025 ...FLOOD WATCH IN EFFECT FROM 2 PM EDT THIS AFTERNOON THROUGH LATE TONIGHT... ...SEVERE THUNDERSTORM WATCH 521 IN EFFECT UNTIL 9 PM EDT THIS EVENING... This Hazardous Weather Outlook is for Far Northern Maine and North Woods Maine. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flood Watch. Severe Thunderstorm Watch. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. MEZ006-010-031-181845- Southeast Aroostook-Central Piscataquis-Southern Piscataquis- 245 PM EDT Thu Jul 17 2025 ...SEVERE THUNDERSTORM WATCH 521 IN EFFECT UNTIL 9 PM EDT THIS EVENING... This Hazardous Weather Outlook is for Central Highlands Maine and Far Eastern Maine. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Severe Thunderstorm Watch. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. MEZ016-017-181845- Interior Hancock-Central Washington- 245 PM EDT Thu Jul 17 2025 This Hazardous Weather Outlook is for Interior DownEast Maine. .DAY ONE...This afternoon and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. MEZ029-030-181845- Coastal Hancock-Coastal Washington- 245 PM EDT Thu Jul 17 2025 ...BEACH HAZARDS STATEMENT IN EFFECT FROM FRIDAY MORNING THROUGH FRIDAY EVENING... This Hazardous Weather Outlook is for Coastal DownEast Maine. .DAY ONE...This afternoon and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Beach Hazards Statement. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. ANZ050>052-181845- Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM- Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM- Intra Coastal Waters from Schoodic Point, ME to Stonington, ME- 245 PM EDT Thu Jul 17 2025 This Hazardous Weather Outlook is for Atlantic Coastal Waters. .DAY ONE...This afternoon and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures.
The office that day
Everything else NWS Caribou, ME issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 16, 9:17 PM EDT | Dense Fog Advisory | CAR | Hancock, Penobscot, Washington | 11 hr |
| Jul 17, 9:55 AM EDT | Flood Watch | CAR | Aroostook, Piscataquis, Somerset | 11 hr |
| Jul 17, 1:43 PM EDT | Beach Hazards Statement | CAR | Hancock, Washington | 30 hr |
| Jul 17, 2:48 PM EDT | Areal Flood Advisory | CAR | Aroostook, Piscataquis, Somerset | 2 hr |
| Jul 17, 4:02 PM EDT | Areal Flood Advisory | CAR | Aroostook, Piscataquis, Somerset | 2 hr |
| Jul 17, 4:16 PM EDT | Tornado Warning | CAR | Piscataquis | 17 min |
| Jul 17, 4:31 PM EDT | Severe Thunderstorm Warning | CAR | Aroostook, Piscataquis | 44 min |
| Jul 17, 4:37 PM EDT | Tornado Warning | CAR | Aroostook | 23 min |
| Jul 17, 5:10 PM EDT | Flash Flood Warning | CAR | Somerset | 76 min |
| Jul 17, 5:10 PM EDT | Severe Thunderstorm Warning | CAR | Aroostook | 65 min |
| Jul 17, 5:14 PM EDT | Severe Thunderstorm Warning | CAR | Piscataquis | 46 min |
| Jul 17, 5:14 PM EDT | Tornado Warning | CAR | Aroostook | 31 min |
| Jul 17, 6:00 PM EDT | Severe Thunderstorm Warning | CAR | Penobscot, Piscataquis | 45 min |
| Jul 17, 6:09 PM EDT | Severe Thunderstorm Warning | CAR | Aroostook, Penobscot, Piscataquis | 66 min |
| Jul 17, 6:18 PM EDT | Tornado Warning | CAR | Aroostook, Penobscot | 27 min |
| Jul 17, 6:35 PM EDT | Tornado Warning | CAR | Penobscot | 25 min |
Nearby
Tornado Warnings in Maine, 2025Every tornado warning in 2025Tornadoes in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.